On the Bayesian analysis of ring-recovery data

Brooks, Stephen P. and Catchpole, Edward A. and Morgan, Byron J. T. and Barry, S.C. (2000) On the Bayesian analysis of ring-recovery data. Biometrics, 56 (3). pp. 951-956. ISSN 0006-341X. (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL


Vounatsou and Smith (1995, Biometrics 51, 687-708) describe the modern Bayesian analysis of ring-recovery data. Here we discuss and extend their work. We draw different conclusions from two major data analyses. We emphasize the extreme sensitivity of certain parameter estimates to the choice of prior distribution and conclude that naive use of Bayesian methods in this area can be misleading. Additionally, we explain the discrepancy between the Bayesian and classical analyses when the likelihood surface has a flat ridge. In this case, when there is no unique maximum likelihood estimate, the Bayesian estimators are remarkably precise.

Item Type: Article
Uncontrolled keywords: Bayesian inference; Herring gulls; Mallards; Marginal inference; Markov chain Monte Carlo; Maximum likelihood; Ridge; Ring-recovery data.
Subjects: Q Science > QA Mathematics (inc Computing science) > QA276 Mathematical statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: P. Ogbuji
Date Deposited: 13 Apr 2009 19:46
Last Modified: 12 Jun 2014 08:34
Resource URI: https://kar.kent.ac.uk/id/eprint/16168 (The current URI for this page, for reference purposes)
  • Depositors only (login required):